Alert archive / Virginia / Tornado Warnings in 2018

Tornado Warning 20, NWS Wakefield, VA

September 17, 2018Lunenburg County, Mecklenburg County, Virginia

NWS Wakefield, VA issued this tornado warning at Sep 17, 2018, 10:28 AM EDT for Lunenburg County, Mecklenburg County, Virginia. It was in force for 32 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2018, 10:28 AM EDT (14:28 UTC)
Expired
Sep 17, 2018, 11:00 AM EDT
In force
32 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Lunenburg County, VA, Mecklenburg County, VA

The radar

The Raleigh/Durham radar (KRAX), 115 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 17, 10:35 AM EDTTORNADO1 Ssw Rogers Corner, VANUMEROUS TREES DOWN FROM A LIKELY TORNADO.
Sep 17, 10:35 AM EDTTORNADO1 Ssw Rogers Corner, VATREE ON A HOUSE WITH RESIDENTS TRAPPED. HOUSE WAS ON DANIELS RD. REPORTED BY FIRE / RESCUE VIA SOCIAL MEDIA.
Sep 17, 10:38 AM EDTTORNADO3 Ene Rogers Corner, VADAMAGE TO A RESIDENCE AND NUMEROUS TREES DOWN. LAW ENFORCEMENT REPORTED SEEING A TORNADO.
Sep 17, 10:40 AM EDTTORNADO3 Nnw Wightman, VAHOUSE DAMAGED BY A POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 2.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

043 
WFUS51 KAKQ 171428
TORAKQ
VAC111-117-171500-
/O.NEW.KAKQ.TO.W.0020.180917T1428Z-180917T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
1028 AM EDT MON SEP 17 2018

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  Central Mecklenburg County in south central Virginia...
  Southwestern Lunenburg County in south central Virginia...

* Until 1100 AM EDT.
    
* At 1027 AM EDT, a severe thunderstorm capable of producing a
  tornado was located near Boydton, or 7 miles south of Chase City,
  moving north at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Chase City around 1035 AM EDT.
  Kells Corner around 1040 AM EDT.
  Rehoboth around 1045 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Fairview, Plantersville, Wilburn, Rogers Corner, Loves Mill,
Finchley, Fort Mitchell, Finneywood, Skipwith and Wightman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3664 7858 3664 7856 3665 7858 3697 7847
      3688 7820 3656 7840 3661 7859
TIME...MOT...LOC 1427Z 195DEG 49KT 3669 7846 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

44
2 follow-up statements
996 
WWUS51 KAKQ 171433
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
1033 AM EDT MON SEP 17 2018

VAC111-117-171500-
/O.CON.KAKQ.TO.W.0020.000000T0000Z-180917T1500Z/
Mecklenburg VA-Lunenburg VA-
1033 AM EDT MON SEP 17 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT FOR CENTRAL
MECKLENBURG AND SOUTHWESTERN LUNENBURG COUNTIES...
        
At 1033 AM EDT, a radar confirmed tornado was located over Chase 
City, moving north at 55 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Kells Corner around 1040 AM EDT.
  Rehoboth around 1045 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Fairview, Plantersville, Wilburn, Rogers Corner, Loves Mill,
Finchley, Fort Mitchell, Finneywood, Skipwith and Wightman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3664 7858 3664 7856 3665 7858 3697 7847
      3688 7820 3656 7840 3661 7859
TIME...MOT...LOC 1433Z 195DEG 49KT 3677 7843 

TORNADO...OBSERVED
HAIL...0.00IN

$$

44
261 
WWUS51 KAKQ 171443
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
1043 AM EDT MON SEP 17 2018

VAC111-117-171500-
/O.CON.KAKQ.TO.W.0020.000000T0000Z-180917T1500Z/
Mecklenburg VA-Lunenburg VA-
1043 AM EDT MON SEP 17 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT FOR NORTH
CENTRAL MECKLENBURG AND SOUTHWESTERN LUNENBURG COUNTIES...
        
At 1042 AM EDT, a radar confirmed tornado was located over Kells 
Corner, or near Chase City, moving north at 35 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Rehoboth around 1045 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Fairview, Plantersville, Wilburn, Loves Mill, Fort Mitchell,
Finneywood and Wightman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3674 7848 3674 7850 3676 7854 3697 7847
      3688 7820 3671 7833 3673 7842
TIME...MOT...LOC 1442Z 195DEG 49KT 3687 7840 

TORNADO...OBSERVED
HAIL...0.00IN

$$

44

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Sep 17, 5:39 AM EDT, 4 hours 49 minutes earlier.

Area forecast discussion, Sep 17, 5:39 AM EDT, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
539 AM EDT Mon Sep 17 2018

.SYNOPSIS...
Tropical Depression Florence was centered over extreme southwest
Virginia early this morning. The remnants of Florence will lift
north through the Appalachian mountains today into tonight. The
storm will then move northeast across the northeast United
States Tuesday and Tuesday night, pulling a cold front across
the local area Tuesday afternoon through Tuesday night. High
pressure will build down over the region Wednesday and Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 425 AM EDT Monday...

Early this morning, Tropical Depression Florence was cntrd over
extrm SW VA. Bands of showers, some heavy, well east of the
storm, were moving nwrd thru the NC/VA Piedmont counties. Only
isolated showers were occurring E of Interstate 95 over the
remainder of the area. Temps were ranging thru the 70s under a
partly cloudy to cloudy sky.

The remnants of Florence will lift north through the Appalachian
mountains today into tonight. On this track, the highest PoPs
will remain over the wrn half of the region, along with heavier
rains and QPF amts. Highs today will range fm the upper 70s to
mid 80s. Lows tonight in the lower to mid 70s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
As of 425 AM EDT Monday...

The storm will move NE across the NE U.S. Tue and Tue night,
pulling a cold front across the local area Tue aftn through
Tue night. High pressure will then build down into the region
Wed.

The chance for showers/isolated tstms will spread eastward Tue
into Tue night, as the low moves acrs the NE U.S. and pulls the
cold front thru the region. Rain chances will come to an end
early Wed morning, as some drier air filters into the area behind
the cold front. A noticeable, though brief, reduction in humidity
will follow for Wed aftn and evening.

Highs will range thru the 80s on Tue, and in the lower to mid
80s on Wed. Lows Tue night will range fm the mid 60s to lower
70s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 245 PM EDT Sunday...

Ridge aloft moves across the region the end of the week. A weak
trough aloft will track through the NE CONUS next weeknd
resulting in a flattening to the ridge invof mid-Atlantic/SE
states. A cold front is forecast to approach from the NNW Fri
night...then push SE into/across the local area Sat-Sun. Dry wx
w/ a break in the humidity for Thu/Fri. As the cold front
presses into the local area...RA chcs are expected to gradually
increase.

Lows Wed/Thu nights in the m60s-around 70F. Highs Thu 80-85F
then in the m-u80s Fri. Lows Fri night in the u60s-l70s. Highs
Sat in the l-m80s N to the m-u80s S. Lows Sat night from the
m60s N to around 70F SE. Highs Sun in the l80s N to the m80s S.

&&

.AVIATION /10Z MONDAY THROUGH FRIDAY/...
As of 200 AM EDT Monday...

The remnants of Florence combined with a cold front eventually
moving into and acrs the region today thru Tue night, will
result in sctd showers and possible tstms affecting the TAF
sites. Other than isolated IFR Cigs, expect mainly VFR/MVFR
conditions today thru Tue night.

Outlook: Dry weather and mainly VFR conditions finally expected
Wed and Thu.

&&

.MARINE...
As of 400 AM EDT Monday...

Latest obs and buoy reports reveal predominate E-SE winds 10-15 kt
over the waters this morning. Gradient flow has slackened slightly
this morning, but will tighten again later today and tonight between
high pressure to the northeast, and the remnants of Florence, which
will lift well west of the waters today through Tuesday night. Have
maintained SCA on coastal waters, mainly for seas. Winds veer around
to become more southerly today and tonight. Have also hoisted SCA
over the Ches Bay, beginning tonight. Hi-Res models do indicate
potential for low end SCA as early as early to mid afternoon.
However, best LLJ support looks to arrive tonight, and for that
reason will cap winds at 15 kt this aftn, with SCA winds over the
Bay tonight. A cold front crosses the waters Tue night...with
another window of SCA winds possible in post-frontal NNW surge as
drier air spreads into the region into Wed morning.

&&

.TIDES/COASTAL FLOODING...
As of 535 AM EDT Monday...

Gauges and public/spotter observations have indicated elevated
water levels along the Albemarle and Currituck Sounds, and
adjacent rivers. Nuisance soundside flooding early this morning
over low-lying areas has also produced some road closures. This
is likely due to a persistent east wind combined with strong
wave action along the Atlantic coast. This has likely limited
the flow of water through the inlets into the ocean as has
resulted in the rise in water levels in the sounds and adjacent
rivers. Water levels have begun to level off a bit over the past
few hours this morning, so will allow statement to expire this
morning and continue to monitor.

Coastal Flood Advisories no longer in effect for the upper
Bay.However, will need to watch for another round of increasing
tidal departures over the Ches Bay...esp on the lower MD ern
shore (Cambridge/Bishops Head/Crisfield) and around Lewisetta
as wind speeds increase slightly from the SSW this evening.
Current forecast accounts for reaching low end minor thresholds
at Lewisetta/Cambridge/Bishops Head. However, due to marginal
nature of expected impacts during 2nd forecast period, have
held off w/headline for now.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 6 PM this evening to 10 AM EDT
     Tuesday for ANZ630>632-634.
     Small Craft Advisory until 8 AM EDT Tuesday for ANZ650-652-654-
     656-658.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG/RHR
LONG TERM...ALB
AVIATION...TMG
MARINE...MAM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 17, 4:55 AM EDT, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
455 AM EDT Mon Sep 17 2018

MDZ021>024-NCZ012>017-030>032-VAZ075>078-081>090-092-093-095>097-512-
514-516>525-180900-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Westmoreland-Richmond-Northumberland-Lancaster-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Eastern Hanover-
Eastern Chesterfield (Including Col. Heights)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
455 AM EDT Mon Sep 17 2018

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

The remnants of tropical cyclone Florence are expected to cross west
and north of the area through tonight. Scattered showers could
produce some heavy downpours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The remnants of tropical cyclone Florence coupled with the passage of
a cold front will result in more showers, which could produce some
moderate to heavy rainfall Tuesday into Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ098>100-180900-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
455 AM EDT Mon Sep 17 2018

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

The remnants of tropical cyclone Florence are expected to cross west
and north of the area through tonight. Scattered showers could
produce some heavy downpours.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The remnants of tropical cyclone Florence coupled with the passage of
a cold front will result in more showers, which could produce some
moderate to heavy rainfall Tuesday into Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060>062-064>069-079-080-509>511-513-515-180900-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Western Louisa-Eastern Louisa-Western Hanover-Western Chesterfield-
Western Henrico (Including the City of Richmond)-
455 AM EDT Mon Sep 17 2018

This Hazardous Weather Outlook is for central Virginia, north
central Virginia and south central Virginia.

.DAY ONE...Today and tonight.

The remnants of tropical cyclone Florence are expected to cross west
and north of the area through tonight. Periods of moderate to heavy
rainfall could result in localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The remnants of tropical cyclone Florence coupled with the passage of
a cold front will result in more showers, which could produce some
moderate to heavy rainfall Tuesday into Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TG

In the hours before

Special weather statement, Sep 17, 6:11 AM EDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
611 AM EDT MON SEP 17 2018

VAZ048-060>062-065>069-509-510-171145-
Mecklenburg-Lunenburg-Goochland-Nottoway-Powhatan-Fluvanna-Amelia-
Western Louisa-Cumberland-Prince Edward-Eastern Louisa-
611 AM EDT MON SEP 17 2018

...AN AREA OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
LOUISA...MECKLENBURG...CUMBERLAND...PRINCE
EDWARD...LUNENBURG...NOTTOWAY...GOOCHLAND...AMELIA...POWHATAN AND
FLUVANNA COUNTIES...

At 607 AM EDT, An area of heavy showers and isolated thunderstorms
were clustered over Staunton River State Park, or 7 miles southwest
of Redoak, moving north at 35 mph.

Rainfall amounts of up to 1 inch are possible with these showers and
isolated storms.

Locations impacted include...
Powhatan, Goochland, Cumberland, Farmville, South Hill, Blackstone,
Chase City, Crewe, Victoria, Louisa, Kenbridge, Mineral, Palmyra,
Fork Union, Hampden Sydney, Hampden Sydney College, Longwood
University, Hadensville, Amelia Courthouse and Nottoway.

Motorists should use extra caution in the vicinity of these showers.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3668 7870 3664 7856 3670 7865 3689 7849
      3707 7844 3720 7869 3726 7868 3740 7859
      3733 7851 3734 7846 3764 7825 3769 7824
      3774 7843 3780 7849 3813 7821 3810 7784
      3801 7771 3654 7815 3654 7873 3655 7873
TIME...MOT...LOC 1007Z 197DEG 57KT 3669 7869

GINGRICH
Special weather statement, Sep 17, 7:43 AM EDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Wakefield VA
743 AM EDT MON SEP 17 2018

NCZ012-VAZ060-065>067-079-080-087-088-171230-
Northampton-Mecklenburg-Lunenburg-Nottoway-Dinwiddie-Sussex-Prince
Edward-Brunswick-Greensville-
743 AM EDT MON SEP 17 2018

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
NORTHAMPTON...MECKLENBURG...GREENSVILLE...SOUTHERN PRINCE EDWARD...
LUNENBURG...SOUTHERN NOTTOWAY...SOUTHWESTERN SUSSEX...DINWIDDIE AND
BRUNSWICK COUNTIES AND THE CITY OF EMPORIA...

At 742 AM EDT, showers with embedded thunderstorms with heavy rain
were located along a line extending from 6 miles south of Rougemont
to 6 miles southeast of Hitesburg to 9 miles southwest of La Crosse
to 7 miles northeast of Dortches. Movement was north at 30 mph.

Rainfall amounts of 1 to 2 inches are possible with these storms.

Locations impacted include...
Dinwiddie, Roanoke Rapids, Emporia, South Hill, Blackstone, Chase
City, Victoria, Lawrenceville, Kenbridge, Garysburg, McKenney,
Brodnax, Dahlia, Purdy, Brunswick, Nottoway, Lunenburg, Gaston,
Clarksville and Jarratt.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3668 7870 3669 7865 3664 7856 3670 7865
      3689 7849 3707 7844 3714 7852 3718 7864
      3717 7854 3712 7739 3669 7747 3667 7750
      3666 7747 3630 7754 3633 7758 3641 7755
      3648 7765 3651 7790 3654 7790 3654 7873
TIME...MOT...LOC 1142Z 194DEG 17KT 3612 7892 3655 7864 3659 7818 3608
7775

44
Special weather statement, Sep 17, 8:37 AM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Wakefield VA
837 AM EDT MON SEP 17 2018

NCZ012-VAZ079-087-171315-
Northampton-Brunswick-Greensville-
837 AM EDT MON SEP 17 2018

...A STRONG THUNDERSTORM SHOWING SIGNS OF ROTATION WILL EFFECT
NORTHWESTERN NORTHAMPTON... SOUTHWESTERN GREENSVILLE AND
SOUTHEASTERN BRUNSWICK COUNTIES...

At 833 AM EDT, a strong thunderstorm was located 7 miles southwest of
Roanoke Rapids, moving north northeast at 30 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Garysburg, Dahlia, Brunswick, Gaston, Barley, Gasburg, Claresville,
Weldon, Brink, Gum Forks, Triplet, Henrico, Vultare, Valentines,
Slates Corner, Pleasant Hill, Turners Crossroads, Roanoke Rapids
Lake and Lake Gaston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this storm across
North Carolina. If the storm intensifies and rotation strengthens, a
warning may need to be issued.

LAT...LON 3641 7755 3642 7756 3642 7759 3644 7760
      3645 7763 3648 7765 3648 7768 3649 7773
      3648 7775 3650 7782 3651 7789 3666 7791
      3665 7741 3634 7758
TIME...MOT...LOC 1233Z 191DEG 36KT 3636 7773

44
Special weather statement, Sep 17, 9:32 AM EDT, 56 minutes before
Special Weather Statement
National Weather Service Wakefield VA
932 AM EDT MON SEP 17 2018

VAZ079-080-087-088-171415-
Dinwiddie-Sussex-Brunswick-Greensville-
932 AM EDT MON SEP 17 2018

...A STRONG THUNDERSTORM WILL AFFECT WESTERN GREENSVILLE...WEST
CENTRAL SUSSEX...SOUTHERN DINWIDDIE AND EASTERN BRUNSWICK COUNTIES...

At 931 AM EDT, a strong thunderstorm was located near Lawrenceville,
moving north at 35 mph.

Wind gusts in excess of 40 mph are possible with this storm.
Rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted include...
Lawrenceville, McKenney, Purdy, Brunswick, Alberta, Radium, Ante,
Brink, Rawlings, Bufford Crossroads, Dolphin, Pleasant Shade, Fields
Crossroads, Warfield, Wharfs Store, Cowie Corner, Ordsburg,
Callaville, Cherry Hill and Edgerton.

This storm continues to have weak rotation with it. If the storm
intensifies and rotation strengthens, a warning may need to be
issued.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3660 7763 3663 7788 3704 7788 3703 7741
TIME...MOT...LOC 1331Z 188DEG 34KT 3671 7775

44
Special weather statement, Sep 17, 10:13 AM EDT, 15 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1013 AM EDT MON SEP 17 2018

VAZ048-062-064-067>069-079>082-087>089-510>516-171500-
Nottoway-Western Henrico (Including the City of Richmond)-Western
Hanover-Surry-Dinwiddie-Eastern Henrico-Caroline-Eastern
Louisa-Greensville-Goochland-Eastern Hanover-Charles City-Western
Chesterfield-Prince
George-Sussex-Powhatan-Fluvanna-Amelia-Brunswick-Eastern Chesterfield
(Including Col. Heights)-
1013 AM EDT MON SEP 17 2018

...Moderate to heavy rainfall across the I95 corridor...including
the Richmond and Tri-cites metro areas...

At 1011 AM EDT, radar indicated moderate to heavy rainfall located
along a line extending from Hadensville to 6 miles west of Stony
Creek. Movement was north at 30 mph.

Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of 1 to 2 inches are possible with these storms.

Locations impacted include...
Richmond, Petersburg, Powhatan, Dinwiddie, Hopewell, Goochland,
Colonial Heights, Ashland, McKenney, Disputanta, Moseley, Chester,
Mannboro, Fort Lee, University Of Richmond, Virginia State
University, Hadensville, Randolph Macon College, Virginia
Commonwealth University and Tuckahoe.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3786 7818 3802 7772 3799 7764 3808 7755
      3712 7699 3668 7769 3764 7809 3766 7808
      3768 7811 3771 7809 3773 7813
TIME...MOT...LOC 1411Z 195DEG 97KT 3782 7802 3693 7752

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 3:45 AM EDTSmall Craft AdvisoryAKQ30 hr
Sep 17, 6:11 AM EDTSpecial Weather StatementAKQAmelia, Cumberland, Fluvanna, Goochland, Louisa, Lunenburg and 4 more94 min
Sep 17, 7:43 AM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Lunenburg, Mecklenburg, Nottoway and 1 more47 min
Sep 17, 8:10 AM EDTAreal Flood AdvisoryAKQBrunswick, Lunenburg, Mecklenburg, Nottoway2 hr
Sep 17, 8:37 AM EDTSpecial Weather StatementAKQGreensville38 min
Sep 17, 9:24 AM EDTFlash Flood WarningAKQLunenburg, Mecklenburg9 hr
Sep 17, 9:32 AM EDTSpecial Weather StatementAKQBrunswick43 min
Sep 17, 9:58 AM EDTTornado WarningAKQLunenburg, Nottoway, Prince Edward32 min
Sep 17, 10:13 AM EDTSpecial Weather StatementAKQChesterfield, Dinwiddie, Goochland, Hanover, Henrico, Powhatan and 5 more47 min
Sep 17, 10:57 AM EDTSevere Thunderstorm WarningAKQBrunswick, Lunenburg, Mecklenburg, Nottoway48 min
Sep 17, 11:20 AM EDTSevere Thunderstorm WarningAKQAmelia, Lunenburg, Nottoway40 min
Sep 17, 11:32 AM EDTFlash Flood WatchAKQAmelia, Brunswick, Caroline, Chesterfield, Cumberland, Dinwiddie and 15 more8 hr
Sep 17, 11:47 AM EDTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg28 min
Sep 17, 12:15 PM EDTSpecial Weather StatementAKQAmelia, Cumberland, Goochland, Nottoway, Powhatan60 min
Sep 17, 12:24 PM EDTAreal Flood AdvisoryAKQAmelia, Cumberland, Nottoway, Powhatan, Prince Edward3 hr
Sep 17, 1:00 PM EDTTornado WarningAKQAmelia, Nottoway30 min
Sep 17, 1:26 PM EDTTornado WarningAKQGoochland, Hanover, Louisa20 min
Sep 17, 1:28 PM EDTTornado WarningAKQBrunswick, Dinwiddie, Lunenburg, Nottoway32 min
Sep 17, 2:05 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Dinwiddie, Nottoway40 min
Sep 17, 2:18 PM EDTTornado WarningAKQAmelia, Nottoway, Prince Edward27 min
Sep 17, 2:18 PM EDTTornado WarningAKQAmelia, Chesterfield, Nottoway27 min
Sep 17, 2:33 PM EDTTornado WarningAKQLunenburg, Nottoway27 min
Sep 17, 2:52 PM EDTTornado WarningAKQChesterfield38 min
Sep 17, 3:18 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin42 min
Sep 17, 3:22 PM EDTTornado WarningAKQChesterfield23 min
Sep 17, 3:23 PM EDTTornado WarningAKQChesterfield, Henrico, City of Richmond52 min
Sep 17, 3:32 PM EDTTornado WarningAKQAmelia, Chesterfield, Powhatan28 min
Sep 17, 3:39 PM EDTTornado Warning Tornado observedAKQChesterfield, Henrico, City of Richmond36 min
Sep 17, 3:48 PM EDTTornado WarningAKQCaroline, Hanover, Henrico, King William42 min
Sep 17, 3:48 PM EDTTornado WarningAKQAmelia27 min
Sep 17, 3:54 PM EDTTornado WarningAKQChesterfield, Powhatan36 min
Sep 17, 4:14 PM EDTTornado WarningAKQChesterfield, Hanover, Henrico, City of Richmond31 min
Sep 17, 4:39 PM EDTSpecial Weather StatementAKQAmelia51 min
Sep 17, 4:44 PM EDTTornado WarningAKQChesterfield, Goochland, Hanover, Henrico, Powhatan, City of Richmond31 min
Sep 17, 5:13 PM EDTTornado WarningAKQHanover, Henrico, King William32 min
Sep 17, 5:50 PM EDTSpecial Weather StatementAKQAmelia, Chesterfield, Henrico, City of Richmond40 min
Sep 17, 5:59 PM EDTAreal Flood AdvisoryAKQAmelia, Chesterfield, Goochland, Henrico, Powhatan, City of Richmond3 hr
Sep 17, 6:18 PM EDTSpecial Weather StatementAKQMecklenburg27 min
Sep 17, 6:23 PM EDTAreal Flood WarningAKQAmelia, Cumberland, Lunenburg, Mecklenburg, Nottoway, Prince Edward12 hr
Sep 17, 6:29 PM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Henrico, Powhatan, City of Richmond46 min
Sep 17, 6:54 PM EDTRiver Flood WarningAKQBrunswick64 hr
Sep 17, 7:18 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, King and Queen, King William, Richmond, City of Richmond57 min

Nearby

Tornado Warnings in Virginia, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.